English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Numerical solution of the linear dispersion relation in a relativistic pair plasma

MPS-Authors
/persons/resource/persons30891

Pétri,  Jérôme
Prof. Heinrich J. Völk, Emeriti, MPI for Nuclear Physics, Max Planck Society;

/persons/resource/persons30680

Kirk,  John
Division Prof. Dr. Werner Hofmann, MPI for Nuclear Physics, Max Planck Society;

Locator
There are no locators available
Fulltext (public)
There are no public fulltexts available
Supplementary Material (public)
There is no public supplementary material available
Citation

Pétri, J., & Kirk, J. (2007). Numerical solution of the linear dispersion relation in a relativistic pair plasma. Plasma Physics and Controlled Fusion, 49(3), 297-308. doi:10.1088/0741-3335/49/3/008.


Cite as: http://hdl.handle.net/11858/00-001M-0000-0011-7DB9-4
Abstract
We describe an algorithm that computes the linear dispersion relation of waves and instabilities in relativistic plasmas within a Vlasov–Maxwell description. The method used is fully relativistic and involves explicit integration of particle orbits along the unperturbed equilibrium trajectories. We check the algorithm against the dispersion curves for a single component magnetized plasma and for an unmagnetized plasma with counter-streaming components in the nonrelativistic case. New results on the growth rate of the Weibel or two-stream instability in a hot unmagnetized pair plasma consisting of two counter-streaming relativistic Maxwellians are presented. These are relevant to the physics of the relativistic plasmas found in gamma-ray bursts, relativistic jets and pulsar winds.